Jump to content

"She doesn't look right"


Recommended Posts

Here's your scenario... 18 y/o F instructor at a camp archery range, is acting "funny" and "not right". Initial observation wants to scream intoxicated at you- slowed/slurred speech, unbalanced motion, general "out of it daze".

What more do you want to know?

:D

Wendy

NREMT-B

CO EMT-B

MI EMT-B

Link to post
Share on other sites

Last oral intake 1 hour ago; no hx diabetes/hypoglycemia. Sugar is within normal limits.

She has a history of cyclothymia and has a 'scrip for lithium carbonate.

No history of any behavior/symptoms like this before. Pt. complains that she's dizzy and that she feels "toxic".

Pt's coworkers state that she has been really really moody and irritable lately, and they saw her take "some pills" when she got to the range.

Next set of questions?

Link to post
Share on other sites

BP is gonna be 100/58, resps 22 unlabored, pulse is 90 and strong. No signs/symptoms of drug abuse.

Pt is slightly diaphoretic, but it is a warm day out. Skin is pink and warm.

Patient is oriented, but has a 15-25 second delay in answering questions and is, for lack of a better word, a "space cadet".

:D Keep lookin'....

Wendy

Link to post
Share on other sites

You said it was warm outside. Lithium toxicity can account for the symptoms and is more likely to occur even at therapeutic doses, if the pt. is dehydrated.

...so, hows the skin turgor? If tenting is evident then maybe I'm on the right track.

Link to post
Share on other sites

Pt. states that she has not had much water intake, and yes it is warm outside. Bonus... she hasn't been taking it regularly... and there is tenting!

Lithium toxicity is your answer... however... she insists that she's only taken one pill.

Her coworkers said "She took SOME pills".... and she has been really angry and then really sleepy alternately lately. Now what?

Wendy

Link to post
Share on other sites
×
×
  • Create New...